MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577); Insufficient Information (4580); Radiolucent Lines (4848)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure five years post implantation due to unknown reason.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: femoral component, catalog # 00596401551, lot # 63329486.Articular surface, catalog # 00596403212, lot # 63093732.All poly petella, catalog # 00597206529, lot # 63675322.G2: united kingdom.Multiple mdr reports were filled for this event: 3007963827-2024-00026, 0001822565-2024-00366, and 0002648920-2024-00028.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : product location unknown.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Event or Problem Description
It was reported patient was experience pain and swelling and radiographic imaging displayed a valgus angulation of the tibial prosthesis, varus deformity, and radiolucency of the anterior tibial component.Subsequently, patient underwent a revision due to loosening of the tibial component from de-bonding from the tibial cement mantle.Additional findings include posterior tibial wear, pitting of the poly, large tibial defect due to synovitis and osteolysis, and a large femoral condyle cyst.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, and h11.Operative notes provided and reviewed state that the patient underwent a left total knee arthroplasty on (b)(6) 2017.Postoperatively, the patient began experiencing pain and swelling.Radiographic imaging later demonstrated valgus angulation of the tibial prosthesis, varus deformity, and anterior radiolucency around the tibial stem.On (b)(6) 2022, the patient underwent revision surgery due to loosening of the tibial component from de-bonding from the cement mantle.Intraoperative findings included tibial backside wear, pitting and yellow discoloration of the polyethylene, a large tibial defect attributed to synovitis and osteolysis, and a cyst in the femoral condyle.The tibial, femoral, and articular surface components were revised without complication using competitor products, while the patella component was retained as it was well-fixed and showed no signs of wear.There were no intraoperative complications noted.Postoperative imaging was satisfactory, and the patient was discharged.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.This complaint is confirmed based on medical records provided.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue.To monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18639321
Report Number0002648920-2024-00027
Device Sequence Number7763015
Product Code JWH
UDI-Device Identifier00889024218833
UDI-Public(01)00889024218833(17)270331(10)63615650
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598603701
Device Lot Number63615650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer07/01/2024
03/12/2025
06/26/2025
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date07/05/2024
04/07/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight80 KG